Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 306, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 6, 2001, 11:53 PM CDT for Holt County, Nebraska. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Sep 6, 2001, 11:53 PM CDT (04:53 UTC)
- Expired
- Sep 7, 2001, 1:00 AM CDT
- In force
- 67 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Holt County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 7, 12:30 AM CDT | Thunderstorm Wind 55 M | O Neill Arpt, NE | |
| Sep 7, 1:00 AM CDT | Thunderstorm Wind 52 E | Amelia, NE | 4 inch tree limbs down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 6, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.9 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1716 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 2094 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221
WUUS53 KLBF 070453
SVRLBF
NEC089-070600-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1153 PM CDT THU SEP 6 2001
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 100 AM CDT...
* AT 1151 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM 14 MILES
NORTHWEST OF STUART TO 18 MILES SOUTHWEST OF AMELIA...MOVING EAST
AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE...
OVER STUART AROUND MIDNIGHT CDT...
OVER AMELIA...ATKINSON AROUND 1210 AM CDT...
OVER CHAMBERS...EMMET AROUND 1225 AM CDT...
OVER ONEILL AROUND 1235 AM CDT...
OVER INMAN AROUND 1240 AM CDT...
OVER PAGE AROUND 1250 AM CDT...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING
WINDS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4279 9924 4212 9919 4211 9833 4274 9835
4276 9868 4284 9899
$$
CDC/DPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:41 PM CDT, 9 hours 12 minutes earlier.
Area forecast discussion, Sep 6, 2:41 PM CDT, 9 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 241 PM CDT THU SEP 06 2001 MAIN FORECAST CHALLENGE WILL BE PRECIP CHANCES AND TEMPERATURES NEXT SEVERAL DAYS. MODEL INITIALIZATION DECENT THIS MORNING WITH THE AVN THE DEEPEST WITH RESPECT TO UPPER LOW ACROSS ID. TIMING BETWEEN THE MODELS IS FAIRLY SIMILAR THROUGH 48 HOURS AS WELL WITH THE AVN SLIGHTLY FURTHER NORTH WITH TRACK OF LOW VS THE ETA AND NGM. NGM AND AVN PRECIP FIELDS LOOK TO LARGE IN COVERAGE ACROSS AREA FOR FRIDAY GIVEN BEST DYNAMICS SHIFTING SOUTH OF CWA. FOR THIS REASON WILL LEAN TOWARDS THE ETA FOR THIS FORECAST. TONIGHT...FRONT MOVES ACROSS FA AS UPPER LOW APPROACHES AREA. RAPID HEIGHT FALLS ALONG WITH DECENT LOW-LEVEL MOISTURE AND STRONG DYNAMIC LIFT INDICATE THUNDERSTORMS ARE LIKELY. TEMPERATURES WILL BE TRICKY WITH RAIN COOLED AIR DROPPING TEMPERATURES AT OR NEAR DEWPOINT. BELIEVE FWC GUIDANCE IS TOO WARM AND WILL GO SLIGHTLY BELOW THESE NUMBERS. FRIDAY AND FRIDAY NIGHT...ANTICIPATE FRONT SHIFTING WELL SOUTH OF FA BY MID DAY TAKING ANY LOW-LEVEL MOISTURE WITH IT AS WELL. WITH DEFORMATION ZONE SETTING UP SOUTH OF CWA WILL MENTION MORNING SHOWERS WITH DECREASING CLOUDINESS IN THE AFTERNOON. TEMPERATURES BEHIND FRONT NOT LOOKING EXTREMELY WARM WITH READINGS IN THE 65 TO 70 DEGREE RANGE ANTICIPATED ACROSS MOST OF AREA. STRONG UPPER JET CURRENTLY ACROSS SOUTHWEST CANADA THEN DIGS TROUGH INTO SOUTHERN ROCKIES FRIDAY NIGHT. JET DYNAMICS LOOK GOOD ENOUGH FOR AT LEAST A CHANCE OF SHOWERS IN THE WESTERN HALF OF CWA. ENHANCED LIFT SHOULD ALSO PUSH ANOTHER FRONT ACROSS FA FRIDAY NIGHT WITH STRONG 850MB FRONTOGENESIS SHOWN BY 06Z. GRADIENT BEHIND FRONT SHOULD BE STRONG ENOUGH TO PUSH WINDS INTO THE 15 TO 25 MPH RANGE. SATURDAY AND SATURDAY NIGHT...SHOWERS MAY LINGER INTO THE MORNING HOURS ACROSS SOUTHWEST THIRD OF CWA WITH A SLOW DECREASE IN CLOUD COVER BY AFTERNOON. STRONG CAA SHOULD PREVENT TEMPERATURES FROM RISING MUCH ON SATURDAY WITH READINGS RANGING FROM THE MIDDLE 60S EAST TO MIDDLE 50S WEST. WITH MOST CLOUD COVER LEAVING AREA SATURDAY NIGHT AND SURFACE HIGH PRESSURE BUILDING ACROSS REGION TEMPERATURES WILL BE ON THE COLD SIDE SATURDAY NIGHT. VERY DRY AIR IN PLACE COULD DROP TEMPERATURES AS LOW AS THE UPPER 30S IN THE WEST TO LOWER 40S EAST. SUNDAY...SUBSIDENCE ON BACK SIDE OF TROUGH SHOULD BE THE RULE ON SUNDAY WITH LITTLE IN THE WAY OF CLOUD COVER EXPECTED. TEMPERATURES IN THE 70S LOOK DECENT FOR HIGHS. MONDAY THROUGH THURSDAY...DECENT AGREEMENT BETWEEN MEDIUM RANGE MODELS FOR DAYS 4 AND 5 FOR THE CENTRAL PLAINS...BUT START TO DIVERGE ON DAYS 6 AND 7 WITH HANDLING OF NEXT WAVE. TROUGH AXIS ACROSS GREAT LAKES REGION SHOULD LEAVE AREA UNDER STRONG SUBSIDENCE FOR MONDAY AND TUESDAY. RECYCLED COOL AIR ON BACK SIDE OF SURFACE HIGH SHOULD KEEP HIGH TEMPERATURES IN THE 70S FOR BOTH DAYS AS WELL WITH LOWS IN THE 40S. ECMWF IS THEN MUCH STRONGER AND DEEPER WITH NEXT SYSTEM ACROSS WEST COAST ON DAYS 6 AND 7 WHILE LATEST MRF KEEPS SYSTEM AN OPEN WAVE. ENSEMBLE PRODUCTS FAVOR THE MRF SOLUTION OVER THE ECMWF AND WILL LEAN TOWARDS THE MRF FOR WEDNESDAY AND THURSDAY. ANTICIPATE LITTLE IN THE WAY OF MOISTURE RETURNING TO AREA WITH NO SIGNIFICANT SYSTEMS MOVING ACROSS REGION. BASED ON THIS WILL KEEP AREA DRY WITH SLIGHTLY WARMER AFTERNOON TEMPERATURES THAN ON MONDAY AND TUESDAY. .LBF...NONE. AWJ
In the hours before
Local storm report, Sep 6, 10:22 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1022 PM CDT THU SEP 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM 7 S MADRID NE .75 INCH HAIL
09/06/01 PERKINS REPORTED BY SPOTTERS
0955 PM 5 W AINSWORTH NE .75 INCH HAIL
09/06/01 BROWN REPORTED BY SPOTTERS
JZLocal storm report, Sep 6, 11:04 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1104 PM CDT THU SEP 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM 5 W AINSWORTH NE 1.75 INCH HAIL
09/06/01 BROWN REPORTED BY SPOTTERS
JZSpecial weather statement, Sep 6, 11:10 PM CDT, 43 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-070430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1110 PM CDT THU SEP 6 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 710 HAS BEEN ALLOWED TO EXPIRE... SEVERE THUNDERSTORM WATCH NUMBER 710...VALID FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...HAS BEEN ALLOWED TO EXPIRE AS OF 1100 PM CDT (1000 PM MDT). A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR FRONTIER...LINCOLN...CUSTER...BLAINE...KEYA PAHA...BROWN... ROCK...LOUP...BOYD...HOLT...GARFIELD AND WHEELER COUNTIES. WATCH NUMBER 711 IS VALID UNTIL 200 AM CDT. CLB
Local storm report, Sep 6, 11:12 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1112 PM CDT THU SEP 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM 9 NW DUNNING NE 66 MPH TSTM WIND GUST
09/06/01 BLAINE REPORTED BY BESSEY RAWS
SITE
JZLocal storm report, Sep 6, 11:12 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED FOR LOCATION OF EVENT
NATIONAL WEATHER SERVICE NORTH PLATTE, NE
1112 PM CDT THU SEP 6 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM 2 W HALSEY NE 66 MPH TSTM WIND GUST
09/06/01 THOMAS REPORTED BY BESSEY RAWS
SITE
JZ/DDBSpecial weather statement, Sep 6, 11:15 PM CDT, 38 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-070430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 1115 PM CDT THU SEP 6 2001 CORRECTED TO ADD HAYES COUNTY TO STATEMENT ...SEVERE THUNDERSTORM WATCH NUMBER 710 HAS BEEN ALLOWED TO EXPIRE... SEVERE THUNDERSTORM WATCH NUMBER 710...VALID FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA...HAS BEEN ALLOWED TO EXPIRE AS OF 1100 PM CDT (1000 PM MDT). A NEW SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR FRONTIER...LINCOLN...HAYES...CUSTER...BLAINE...KEYA PAHA... BROWN...ROCK...LOUP...BOYD...HOLT...GARFIELD AND WHEELER COUNTIES. WATCH NUMBER 711 IS VALID UNTIL 200 AM CDT.
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 8:10 PM CDT | Severe Thunderstorm Warning | LBF | Grant, Hooker | 65 min |
| Sep 6, 9:02 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 58 min |
| Sep 6, 9:08 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 67 min |
| Sep 6, 9:14 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 46 min |
| Sep 6, 9:40 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 65 min |
| Sep 6, 9:51 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 54 min |
| Sep 6, 10:00 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha | 60 min |
| Sep 6, 10:16 PM CDT | Severe Thunderstorm Warning | LBF | Blaine | 59 min |
| Sep 6, 10:36 PM CDT | Severe Thunderstorm Warning | LBF | Logan | 24 min |
| Sep 6, 10:50 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 55 min |
| Sep 6, 11:02 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 58 min |
| Sep 6, 11:03 PM CDT | Severe Thunderstorm Warning | LBF | Boyd | 57 min |
| Sep 6, 11:12 PM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 48 min |
| Sep 6, 11:23 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 67 min |
| Sep 7, 12:00 AM CDT | Severe Thunderstorm Warning | LBF | Custer | 60 min |
| Sep 7, 12:39 AM CDT | Severe Thunderstorm Warning | LBF | Boyd | 66 min |
| Sep 7, 12:48 AM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 42 min |
| Sep 7, 12:57 AM CDT | Severe Thunderstorm Warning | LBF | Holt | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.